Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 29, 2014, 5:01 AM EDT for Harris County, Muscogee County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 5:01 AM EDT (09:01 UTC)
- Expired
- Apr 29, 2014, 5:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Muscogee County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:10 AM EDT | TSTM WND DMG | 5 N Columbus, GA | 25 TO 35 TREES REPORTED DOWN ACROSS NORTHEAST COLUMBUS BY 911 CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:56 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS52 KFFC 290901
SVRFFC
GAC145-215-290945-
/O.NEW.KFFC.SV.W.0026.140429T0901Z-140429T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
NORTHERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 545 AM EDT
* AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 12 MILES WEST OF BIBB CITY... AND
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIBB
CITY...HAMILTON...UPATOI...WAVERLY HALL AND SHILOH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3268 8510 3287 8476 3285 8471 3283 8469
3274 8469 3273 8468 3271 8470 3257 8469
3256 8467 3248 8500 3252 8501 3259 8508
3264 8511
TIME...MOT...LOC 0900Z 246DEG 33KT 3250 8517
$$1 follow-up statement
324
WWUS52 KFFC 290931
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 AM EDT TUE APR 29 2014
GAC145-215-290941-
/O.CAN.KFFC.SV.W.0026.000000T0000Z-140429T0945Z/
MUSCOGEE GA-HARRIS GA-
531 AM EDT TUE APR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRIS AND
NORTHERN MUSCOGEE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR NORTHERN GEORGIA.
LAT...LON 3268 8510 3287 8476 3285 8471 3283 8469
3274 8469 3273 8468 3271 8470 3257 8469
3256 8467 3248 8500 3252 8501 3259 8508
3264 8511
TIME...MOT...LOC 0931Z 246DEG 33KT 3262 8486
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:08 AM EDT, 53 minutes earlier.
Area forecast discussion, Apr 29, 4:08 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 AM EDT TUE APR 29 2014 .SHORT TERM /TODAY THROUGH WEDNESDAY/... BROAD CLOSED UPPER LOW OVER THE MID WEST WILL PERSIST THROUGH THE PERIOD. THE CYCLONIC UPPER FLOW WILL SEND SEVERAL SHORT WAVES THROUGH THE SOUTHEAST STATES THROUGH WEDNESDAY WITH PERIODS OF SHOWERS AND THUNDERSTORMS. TIMING OF THESE WAVES IS DIFFICULT...AND THERE ARE ALSO UNCERTAINTIES CONCERNING THE EVOLUTION OF CURRENT CONVECTION. THERE MAY BE A BRIEF BREAK AFTER THIS MORNINGS ACTIVITY WITH REDEVELOPMENT EXPECTED THIS AFTERNOON AND EVENING. HAVE GENERALLY KEPT POPS HIGH ACROSS MUCH OF THE CWA. THE SURFACE FRONT MAY DRIFT INTO NORTHWEST GA ON WEDNESDAY. HAVE SHOWN SOME DECREASE IN POPS ACROSS THE NORTHWEST ON WEDNESDAY...BUT ONLY A FEW DEGREES OFF THE AFTERNOON MAX TEMPERATURES. 41 .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... COLD FRONT EXPECTED TO EXIT THE AREA LATE WEDNESDAY NIGHT..ENDING THUNDERSTORM CHANCES. THE DIFFICULTY THEN BECOMES THE SW UPPER FLOW CONTINUES THRU ABOUT 12Z SAT WITH POTENTIAL FOR MAINLY LIGHT SHOWER CHANCES OVER MAINLY CENTRAL GA AS SOME LESSER MOISTURE MOVES THROUGH THE FLOW. AFTER 12Z SAT THE UPPER TROUGH MOVES ACROSS THE AREA WITH A DRY FORECAST FOR THE REST OF THE LONG TERM. TEMPERATURES WILL TRANSITION TO BELOW NORMAL AT THE START OF THE LONG TERM THEN BACK TO NORMAL ON SATURDAY AND THEN ABOVE NORMAL THE REST OF THE LONG TERM. BDL && .HYDROLOGY... A FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT HIGHLIGHTING THE IMPACTS OF 2 TO 4 INCHES IN NORTH GA TO 1 TO 2 INCHES CENTRAL GA. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE. THESE RAINFALL AMOUNTS SHOULD CAUSE WIDESPREAD MINOR AREAL AND RIVER FLOODING. THE GREATEST FLASH FLOOD THREAT WILL BE IN NORTH GA IN URBAN AREAS AND IN ROLLING HILLS OR MOUNTAINOUS TERRAINS WITH HIGH RAINFALL RATES. MOST STREAMFLOWS ARE RUNNING NEAR NORMAL NORTH GA TO WELL ABOVE NORMAL CENTRAL GA. && .AVIATION... 06Z UPDATE... MAIN LINE OF THUNDERSTORMS SHOULD IMPACT THE ATLANTA AREA TAF SITES AROUND 09Z WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THERE COULD BE A SLIGHT BREAK LATE MORNING AFTER THE INITIAL LINE MOVES THROUGH BUT TIMING OF INDIVIUAL WAVES IS DIFFICULT. EXPECT TODAY WILL CONTINUE TO BE ANOTHER ACTIVE WEATHER DAY WITH VSBYS/CIGS IMPACTED BY WIDESPREAD THUNDERSTORMS. WINDS MAY VARY AROUND 180 WITH OCCASIONAL GUSTS ESPECIALLY IN THUNDERSTORMS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 66 79 55 / 90 80 90 60 ATLANTA 80 66 75 54 / 90 80 90 20 BLAIRSVILLE 76 61 70 49 / 90 90 90 20 CARTERSVILLE 80 64 74 50 / 90 90 90 20 COLUMBUS 83 67 78 57 / 90 70 90 40 GAINESVILLE 77 65 73 53 / 90 90 90 20 MACON 82 69 81 58 / 80 60 80 60 ROME 81 64 74 50 / 80 90 80 20 PEACHTREE CITY 82 67 75 53 / 90 80 90 20 VIDALIA 87 69 83 63 / 60 30 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON... DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...PAULDING... PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR... TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER... WHITE...WHITFIELD. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Apr 28, 10:23 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1023 PM EDT MON APR 28 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1023 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED STRONG LONG-TRACK TORNADOES ARE POSSIBLE ACROSS FAR NORTHWEST GEORGIA TONIGHT... ...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA TONIGHT... .WEATHER HAZARDS EXPECTED... OVER THE AREA FROM CEDARTOWN TO BLUE RIDGE AND NORTHWEST TONIGHT... DAMAGING WINDS...LARGE HAIL...AND ISOLATED STRONG LONG-TRACKED TORNADOES WILL BE POSSIBLE. OVER THE AREA FROM STEWART TO FORSYTH TO WILKES COUNTIES AND NORTH TONIGHT...ISOLATED DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MODERATE INSTABILITY AND WIND SHEAR TO ALLOW FOR SEVERE THUNDERSTORMS...TONIGHT OVER NORTH AND A PORTION OF CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TUESDAY AFTERNOON AND EVENING WITH CONTINUED POTENTIAL...ESPECIALLY ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA...FOR DAMAGING WINDS...LARGE HAIL... AND TORNADOES...INCLUDING THE POTENTIAL FOR ISOLATED STRONG LONG- TRACKED TORNADOES. THE SLOW MOVING COLD FRONT WILL MOVE INTO FAR NORTHWEST GEORGIA WEDNESDAY MORNING AND EXIT THE AREA BY THURSDAY MORNING. THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE WEDNESDAY FOR CENTRAL AND PORTIONS OF NORTH GEORGIA. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE POSSIBLE. AT THIS TIME...RAINFALL TOTALS OF 3 TO 4 INCHES CAN BE EXPECTED OVER NORTH GEORGIA AND ABOUT 1 TO 3 INCHES OVER CENTRAL GEORGIA THROUGH THURSDAY. THIS COULD LEAD TO ISOLATED FLASH FLOODING OVER MAINLY NORTH GEORGIA...AND WIDESPREAD MINOR TO POSSIBLY MODERATE AREAL AND RIVER FLOODING ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE REMOTELY. REPORTS OF SEVERE WEATHER CAN BE SUBMITTED THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 28, 11:15 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT MON APR 28 2014
GAZ001-002-011-290400-
1115 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WALKER...CHATTOOGA AND DADE COUNTIES UNTIL MIDNIGHT EDT...
AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTHWEST OF CEDAR GROVE TO SOUTHWEST OF
MENLO...MOVING NORTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA AND DADE COUNTIES THROUGH MIDNIGHT EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
COOPER HEIGHTS...CLOUDLAND...LYERLY...BERRYTON...MENLO...LAFAYETTE...
LINWOOD...SUMMERVILLE...CHICKAMAUGA...ROCK SPRING...NOBLE...TRION...
CENTER POST AND SUTTLES MILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3481 8550 3489 8527 3485 8526 3485 8520
3478 8520 3477 8514 3473 8517 3471 8515
3460 8518 3447 8535 3432 8547 3468 8556
TIME...MOT...LOC 0315Z 231DEG 34KT 3470 8544 3457 8548
3440 8566Special weather statement, Apr 28, 11:18 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT MON APR 28 2014
GAZ003-290345-
1118 PM EDT MON APR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 1145 PM EDT...
AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO BLUE SPRING...MOVING
NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CATOOSA COUNTY THROUGH 1145 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...RINGGOLD AND SALEM. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8500 3485 8513 3485 8520 3485 8526
3499 8526
TIME...MOT...LOC 0318Z 231DEG 20KT 3500 8510 3495 8514
3489 8520Special weather statement, Apr 29, 3:09 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 AM EDT TUE APR 29 2014
GAZ041-042-052-290800-
309 AM EDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL...
HARALSON AND HEARD COUNTIES UNTIL 400 AM EDT...
AT 306 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES WEST OF EPHESUS...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CARROLL...
HARALSON AND HEARD COUNTIES THROUGH 400 AM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE EPHESUS...ROOSTERVILLE...BLACKJACK
MOUNTAIN...TYUS...BOWDON...ROOPVILLE...LOWELL...MOUNT ZION...JOHN
TANNER STATE PARK...SEATON LAKE...CLEM...BOWDON JUNCTION...
CARROLLTON...BREMEN AND WACO.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3381 8519 3368 8494 3348 8495 3332 8527
3332 8528 3369 8535
TIME...MOT...LOC 0709Z 234DEG 51KT 3333 8556Special weather statement, Apr 29, 4:06 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 AM EDT TUE APR 29 2014
GAZ003-004-290830-
406 AM EDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 430 AM EDT...
AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE STRONG THUNDERSTORM THAT EXTENDED FROM NEAR BLUE SPRING TO
ABOUT 10 MILES SOUTH OF WOOD STATION...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 45 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS
PARTS OF WHITFIELD AND CATOOSA COUNTIES THROUGH 430 AM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE BOYNTON... WOOD
STATION... BLUE SPRING... BEAUMONT... MILL CREEK... TILTON... ROCKY
FACE... TUNNEL HILL... RINGGOLD... SALEM... DALTON... DAWNVILLE...
BEAVERDALE... COHUTTA AND VARNELL.
&&
LAT...LON 3499 8482 3493 8484 3487 8482 3484 8485
3478 8486 3479 8487 3472 8485 3471 8494
3467 8489 3468 8494 3464 8492 3464 8505
3472 8505 3472 8517 3477 8514 3478 8520
3485 8520 3486 8526 3491 8526 3499 8506
TIME...MOT...LOC 0805Z 249DEG 34KT 3485 8525 3478 8518
3468 8515Special weather statement, Apr 29, 4:10 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 AM EDT TUE APR 29 2014
GAZ042-052-066-290900-
410 AM EDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN TROUP...
CARROLL AND HEARD COUNTIES UNTIL 500 AM EDT...
AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF WARESVILLE...MOVING
NORTHEAST AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3351 8515 3339 8501 3327 8495 3323 8494
3322 8493 3318 8490 3311 8524 3339 8529
TIME...MOT...LOC 0811Z 241DEG 38KT 3320 8533Special weather statement, Apr 29, 4:30 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 AM EDT TUE APR 29 2014
GAZ078-089-090-290930-
430 AM EDT TUE APR 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 530 AM EDT...
AT 428 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM ABOUT 15 MILES WEST
OF LAKE HARDING TO 20 MILES WEST OF FORT BENNING... AND MOVING EAST
AT 40 MPH.
IN ADDITION TO WIND GUSTS TO 40 MPH AND SMALL HAIL... HEAVY RAIN
COULD CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS... HIGHWAYS...STREETS AND UNDERPASSES ACROSS PARTS OF
MUSCOGEE... CHATTAHOOCHEE AND HARRIS COUNTIES.
&&
LAT...LON 3287 8475 3284 8470 3252 8468 3253 8464
3249 8466 3223 8466 3223 8492 3227 8490
3232 8501 3243 8497 3264 8511 3267 8510
3269 8512 3278 8513 3281 8517 3284 8516
3287 8518
TIME...MOT...LOC 0828Z 254DEG 34KT 3264 8535 3246 8525
3226 8528The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:58 PM EDT | Special Weather Statement | FFC | Murray | 17 min |
| Apr 28, 9:29 PM EDT | Tornado Warning | FFC | Dade | 31 min |
| Apr 28, 11:15 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 45 min |
| Apr 28, 11:18 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Apr 29, 2:29 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 46 min |
| Apr 29, 3:09 AM EDT | Special Weather Statement | FFC | Carroll | 51 min |
| Apr 29, 3:24 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 51 min |
| Apr 29, 3:34 AM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 6 hr |
| Apr 29, 4:06 AM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 24 min |
| Apr 29, 4:10 AM EDT | Special Weather Statement | FFC | Heard | 50 min |
| Apr 29, 4:30 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 60 min |
| Apr 29, 5:03 AM EDT | Tornado Warning | FFC | Harris, Muscogee | 42 min |
| Apr 29, 6:09 AM EDT | Special Weather Statement | FFC | Stewart, Sumter, Webster | 51 min |
| Apr 29, 7:03 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Macon, Peach, Pulaski and 1 more | 57 min |
| Apr 29, 7:22 AM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 68 min |
| Apr 29, 8:03 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Sumter, Wilcox | 57 min |
| Apr 29, 9:04 AM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 56 min |
| Apr 29, 9:15 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.